MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from patient's right eye and another lens of different model and diopter (dcb00, 22.5) was used as the replacement.There was no patient injury and no other interventions were required.There was no adverse effect or complaints post operation.No other information was provided.
 
Additional Manufacturer Narrative
Patient weight: unknown, information asked, but not provided.Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2022 and (b)(6) 2022.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: new information received from the facility revealed that there was no visual issues faced by the patient and neither was any product quality issue with the original lens that led to the explant.However, the reason for explant was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jul 22, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The complaint lens was received inside of a specimen cup.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no additional issues with the lens could be observed.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: the reported issue of explant was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14751139
Report Number3012236936-2022-01633
Device Sequence Number2226443
Product Code HQL
UDI-Device Identifier05050474750715
UDI-Public(01)05050474750715(17)241003
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/11/2022
09/25/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date08/02/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian